





Agenda of the CICA-EIC meetings with the African Development Bank (AfDB), Abidjan, 19-20 November 2015

DAY 1: Thursday, November 19, 2015

Introduction:

- <u>10:00-10:10</u>. Welcome Remarks

 Vinay SHARMA, Director, ORPF, AfDB (10mn)
- <u>10:10-10:30</u>. **Presentation of CICA and EIC**
 - Emre AYKAR, CICA President (10 min)
 - Philippe DESSOY, EIC President (10 min)

<u>Session 1</u>: Reform of the Bank's Procurement Policy - Implementation of the new Procurement Policy and related challenges (10:30 to 12:00)

- <u>10:30-11:00:</u> Presentation of the Bank's new Procurement policy for projects, including harmonization with other MDBs, in particular in regard to the recently-approved revised World Bank procurement policy and co-financing and mutual reliance agreements
 - ✓ Vinay SHARMA, Director of the procurement and Fiduciary Services Department (ORPF), African Development Bank (AfDB) (30 min) The objective of this session is to share with the participants the Bank's new vision with respect to the procurement policy used in Bank-financed projects. This presentation will present the main areas of the new policy framework, while emphasizing on impact the new procurement policy will have on the effectiveness of Bank's operations and economic and social development of the Regional Member Countries (RMCs). Finally the session will serve to exchange on implementation challenges to be taken up, including capacity building of Bank's staff and RMCs.
- <u>11:00-11:15</u>: The new procurement policy as an enabler for enhancing National Private Sector Capacity.
 - ✓ Ashraf AYAD, Chief Procurement Officer, Department of Procurement and Fiduciary Services Department (ORPF), African Development Bank (AfDB) (15 min)







The presentation will aim at sharing the provisions of the new procurement policy (e.g. national and/or regional preferences; favoring or mandating joint ventures including local participants, local content, sub-contracting, enhancing role of subcontractors in the scope of works, payment of transfer of knowledge/training of local contractors delivered by the foreign general contractors), which should contribute to enhance NPS capacity while bearing in mind that the application of such enabling provisions remains under the leadership of the RMC (National policies).

- <u>11:15-11:30</u>: Coffee Break
- <u>11:30-12:15</u>: Panel of discussions Exchanges of views with European contractors (45mn)
- <u>12:30-14:00:</u> Lunch offered by the African Development Bank

<u>Session 2</u>: How can CICA-EIC contribute to building capacity of Bank Staff and Regional Member Countries (RMCs), including the National Private Sector (NPS).

- <u>14:00-14:15</u>: Presentation of the Bank's strategic approach and resources for building capacity of Bank Staff and RMCs, including National Private Sectors, in the field of procurement and fiduciary services. The strategic role of AfDB in supporting national economies
 - ✓ Eric YOBOUE, Advisor to the Director of the procurement and Fiduciary Services Department (ORPF), African Development Bank (AfDB) (15 min) The objective of this session is to share with the participants the strategic approach being considered by the Bank for building capacity of Bank staff and RMCs in order to contribute to a successful implication of the new procurement policy. The presentation will serve as the basis for exchanging views and experience with a view to improving and finalizing the fiduciary-related capacity building strategy (FCBS) of the Bank.
- <u>14:15-14:30</u>: Experience of professional organizations in building procurement capacity for NPS & Proposed Strategy for NPS in Africa
 - ✓ Vincent DETEMMERMAN, Director Administration, Cross-cutting projects and International Relations, Confédération Belge de la Construction (15 min) The presentation is mainly "project-based" and will give a very broad overview of some European federations´ past and current experiences in building procurement capacity for the National Private Sector. Ways to go forward will be suggested as an input for the following discussion with the Bank and representatives of the African private construction sector.







- <u>14:30-14:45</u>: The case of Performance-based road maintenance contracts, and their possible use for the development and training of the local industry
 - ✓ Michel DEMARRE, Director General SEFI-FNTP (15 min)

Based on his experience with the road sector, Michel Démarre will call to mind that in the long term, procurement procedures can impact the structure of the construction industry. It is therefore relevant to study how procurement procedures could help in developing the private construction sector in Africa. In particular, long-term performance-based road maintenance contracts could help in this respect and contribute to set up a local industry and train their staff, while contributing effectively to road maintenance, provided certain conditions are met, which will be discussed in his presentation.

- <u>14:45-15:00</u>: Including professional training (technical and managerial) in the contracts
 - ✓ Christophe MARTIN, Senior Executive Vice-President SOGEA SATOM, VINCI Group (15 min)

This presentation should underline the implementation of infrastructure projects of a certain size offers the opportunity to deliver some training to the local workers and technicians of the different specialities of the construction sector and notably on project management and contract management. These training programmes would be carefully detailed and contractualized and their payment will be due only after the validation by a third-party certified institution.

- <u>15:00-15:15</u>: Coffee Break
- <u>15:15-16:00</u>: Panel of discussions Exchanges of views and Way forward (45mn)

19:30: Informal Dinner with the representatives of the AfDB Offered by EIC and CICA Restaurant to be determined







DAY 2: Friday, November 20, 2015

<u>Session 3</u>: Development of Infrastructure in Africa – Bank Projects Opportunities and cofinancing Instruments

- <u>9:00-9:15</u>: Presentation of the Bank's Infrastructure Strategy and Portfolio (ongoing and upcoming national and regional projects)
 - ✓ Mamady SOUARE, Chef de Division, ONRI (AfDB) & Abayomi BABALOLA, Chef de Division OITC (AfDB) (15 min)
 The objective of this session is to inform the participants about the LT strategy of the Bank in the field of Infrastructure and present the existing opportunities as regards the ongoing projects or those within the approved portfolio. This session will also serve for exploring Banks' PPP strategy for the 10-15 years to come (from both operational and procurement points of view) with a specific focus on infrastructure or broader.
- <u>9:15-9:30</u>: Bank's co-financing instruments
 - ✓ Valérie DABADY, Chef de Division, FRMB (AfDB) (15 min) The objective of this session is to inform the participants about the existing or envisaged co-financing instruments to be used by the Bank for financing RMCs' infrastructure project. This session will give also the opportunity to exchange views the cooperation of the Bank with new banks/funds such as AIIB, IDF, BRICS Bank.
- <u>9:30-10:15</u>: Panel of discussions Exchanges of views and Way forward (45mn)
- <u>10:15-10:30</u>: Coffee Break

<u>Session 4</u>: Public Private Partnerships - The use of the UNECE International Center of Excellence on Concessions and PPP (ICoE-PPP)

• <u>10:30-10:45</u>: Presentation of the United Nations Sustainable Development Goals post-2015 and how a new PPP policy framework can contribute to the development of infrastructure projects







- ✓ Geoffrey HAMILTON, Chief, Cooperation and Partnerships Section United Nations Economic Commission for Europe (UNECE) (15 min) Development and promotion of standards on PPPs by the ICoE.
 This presentation will aim at highlighting how the ICoE can help developing international PPP best practices, supporting the development of PPP international standards such as the Charter on zero tolerance to corruption in PPP procurement and assisting countries in their implementation.
- <u>10:45-11:15:</u> How the ICoE-PPP can help to strengthen internal capacity of the Bank and capacity in countries of operations
 - ✓ Roger FISZELSON, Director General CICA (10 min) How to avoid PPPs and Concessions conceptual mistakes
 - ✓ Vincent PIRON, President of ETIC-PPP, Former Head of Strategy at Vinci Concessions (10 min)

Socioeconomic approach on PPPs and Concessions

Roger Fiszelson and Vincent Piron will jointly present how the ICoE can provide tools to help implementing best practices regarding the identification, hierarchisation and planning of the PPP projects: in particular for the identification of the needs and demands, traffic and tariffs assessments, evaluation of the users'ability and willingness to pay and of the Public Authorities or MDBs to allow the financial equilibrium of the projects when necessary.

✓ Marc FRILET, Vice President French Institute of Legal International Experts (IFEJI) (10 min)

The use of ICoE by the AfDB: institutional and legal frameworks in the countries of operations of the AfDB

Marc Frilet's presentation will illustrate how the ICoE can deliver information and methodological instruments to identify best practices in terms of institutional and legal frameworks in the countries where the projects are implemented.

• <u>11:15-12:00</u>: Panel of discussions - Exchanges of views and Way forward (45mn)

Conclusions:

- <u>12:00-12:15</u>. Closing Remarks and Ways forward
 Vinay SHARMA, Director, ORPF, AfDB (15mn)
- <u>12:30-14:00:</u> Lunch offered by the African Development Bank